Texas, 2014

Wildfire in Texas, June 2 to 3, 2014

June 2 to 3, 2014 · NWS FWD · 2 events in 1 county or zone

Grass fires on two separate days near Faught in Lamar County burned a hay crop and damaged equipment used to gather the hay.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$40,000
Crop damage
$100,000
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Grass fires on two separate days near Faught in Lamar County burned a hay crop and damaged equipment used to gather the hay.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 2, 1:23 PM CST, 37 minutes earlier.

Area forecast discussion, Jun 2, 1:23 PM CST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
223 PM CDT MON JUN 2 2014

.DISCUSSION...
AN UPPER RIDGE CURRENTLY DOMINATING NORTHERN MEXICO WILL NOSE ITS
WAY EASTWARD INTO NORTH AND CENTRAL TEXAS OVER THE NEXT COUPLE OF
DAYS...BRINGING WARM WEATHER AND LITTLE IN THE WAY OF RAIN CHANCES
THIS WEEK. THE WARMEST TEMPERATURES SHOULD OCCUR WEDNESDAY OR
THURSDAY IN CONJUNCTION WITH THE HIGHEST HEIGHT FIELDS...AND A FEW
OF OUR WESTERN COUNTIES MAY REACH TRIPLE DIGITS. THE REST OF THE
REGION SHOULD SEE HIGHS IN THE 90S ALL WEEK WITH THE EXCEPTION OF
SOME UPPER 80S ACROSS NORTHEASTERN LOCALES. OTHERWISE MORNING
STRATUS GIVING WAY TO MOSTLY SUNNY SKIES IN THE AFTERNOONS WILL
BE THE NORM DURING THE WORK WEEK.

NORTH OF THE REGION...A MEANDERING FRONTAL SYSTEM WILL PROVIDE
FOCUS FOR THUNDERSTORM DEVELOPMENT THE NEXT SEVERAL AFTERNOONS. AT
TIMES THESE STORMS WILL BECOME ORGANIZED AND ADVANCE SOUTHEAST
AROUND THE PERIPHERY OF THE RIDGE...POSSIBLY SKIRTING THE RED
RIVER BEFORE DECAYING DURING THE MORNING HOURS. SOME OF THE LATEST
GUIDANCE INDICATES THIS POSSIBILITY AS EARLY AS WEDNESDAY
NIGHT/THURSDAY MORNING...BUT FOR NOW WE ARE THINKING THAT LARGE SCALE
SUBSIDENCE FROM THE RIDGE WOULD LIKELY KEEP STORMS AT BAY DURING
THAT TIME PERIOD. BY LATE THURSDAY A SLIGHT WEAKNESS IN THE RIDGE
IS FORECAST TO DEVELOP...WHICH WILL ALLOW FOR SOME LOW-END
THUNDERSTORM CHANCES ACROSS COUNTIES ADJACENT TO THE RED RIVER
DURING THE OVERNIGHT HOURS THURSDAY THROUGH SATURDAY.

BY SUNDAY...THE RIDGE WILL FLATTEN AS AN UPPER TROUGH TRANSLATES
THE CENTRAL CONUS. A COLD FRONT WILL APPROACH THE REGION AS THE
TROUGH SHIFTS EAST OF THE CENTRAL PLAINS. LATEST INDICATIONS ARE
THAT THE FRONT WILL SINK SOUTH OF THE RED RIVER LATE SUNDAY...THEN
THROUGH THE REST OF THE REGION SUNDAY NIGHT THROUGH MONDAY.
MOISTURE AND INSTABILITY SHOULD BE SUFFICIENT WHEN COMBINED WITH
FORCING ALONG THE FRONT FOR AT LEAST A CHANCE OF SHOWERS AND
THUNDERSTORMS AREA-WIDE SUNDAY THROUGH MONDAY. WE WILL KEEP POPS
ON THE CONSERVATIVE SIDE FOR NOW AND SEE HOW RUN TO RUN MODEL
CONSISTENCY BEHAVES. A BRIEF BOUT OF BELOW NORMAL TEMPERATURES CAN
BE EXPECTED MONDAY BEHIND THE FRONT WITH A RETURN TO NEAR-NORMAL
TEMPS BY THE MIDDLE OF NEXT WEEK.

30

&&

.AVIATION...
/ISSUED 1232 PM CDT MON JUN 2 2014/
/18Z TAFS/

GRAVITY WAVE THAT DEVELOPED FROM A DYING MCS ACROSS OKLAHOMA AND
THAT PRODUCE ISOLATED -SHRA/-TSRA EARLIER THIS MORNING APPEARS TO
HAVE WEAKENED SOMEWHAT LATE THIS MORNING WITH MIXING AND SHOULD
REMAIN WEST OF THE AIRPORTS. WE MAY CONTINUE TO SEE VCSH
CONDITIONS THROUGH 20Z OR UNTIL MIXING DEEPENS. STRENGTHENING
UPPER HIGH THE REMAINDER OF THE DAY AND THROUGH TUESDAY MORNING
SHOULD INHIBIT ANY RECURRENCE OF SUCH ACTIVITY EARLY TUESDAY.

OTHERWISE...VFR CIGS SHOULD CONTINUE TO SCATTER PER AFOREMENTIONED
MIXING AND WITH INCREASED DAYTIME HEATING WITH SE WINDS 10-15 KTS
AND OCCASIONALLY GUSTY. MVFR CIGS WILL RETURN DURING THE PREDAWN
HOURS TUESDAY WITH WACO POTENTIALLY SEEING A BRIEF WINDOW FOR IFR
CIGS AROUND SUNRISE. STRONGER RIDGING AND SUBSIDENCE ALOFT SHOULD
ALLOW FOR A SLIGHTLY FASTER IMPROVEMENT ON CIGS BY MID-LATE
MORNING TUESDAY.

05/

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  93  74  93  74  95 /  20   5   5   5   5
WACO, TX              91  71  92  73  95 /  30   5   5   5   5
PARIS, TX             88  71  91  72  90 /  20   5   5   5   5
DENTON, TX            93  73  91  73  94 /  20   5   5   5   5
MCKINNEY, TX          91  72  91  72  93 /  20   5   5   5   5
DALLAS, TX            93  73  92  74  95 /  20   5   5   5   5
TERRELL, TX           90  71  93  73  93 /  20   5   5   5   5
CORSICANA, TX         90  71  92  73  92 /  20   5   5   5   5
TEMPLE, TX            89  71  91  72  93 /  30   5   5   5   5
MINERAL WELLS, TX     92  71  94  72  98 /  30   5   5   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jun 2, 1:13 PM CST, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
213 PM CDT MON JUN 2 2014

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
213 PM CDT MON JUN 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS NORTH OF INTERSTATE 20
THURSDAY NIGHT...THEN AGAIN FRIDAY NIGHT THROUGH SATURDAY NIGHT.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FOR ALL OF NORTH TEXAS
SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 wildfire. Local standard time, as filed.

Wildfire, Lamar

When
June 2, 2:00 PM CST
Where
Lamar forecast zone
Property damage
$30,000
Reported by
Newspaper
Coordinates
33.667, -95.571 (the zone’s center; the record gives no point)

A grass fire in a hay field near Faught heavily damaged a tractor and other hay baling equipment.

Wildfire, Lamar

When
June 3, 2:00 PM CST
Where
Lamar forecast zone
Property damage
$10,000
Crop damage
$100,000
Reported by
Newspaper
Coordinates
33.667, -95.571 (the zone’s center; the record gives no point)

For the second day in a row, a 50-acre grass fire in a hay field near Faught burned a hay crop and heavily damaged hay baling equipment.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 528706, 528707.